Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 211, NWS Pittsburgh, PA

September 21, 20224 counties in Ohio; Marshall County, Ohio County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 21, 2022, 10:01 PM EDT for 4 counties in Ohio; Marshall County, Ohio County, West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2022, 10:01 PM EDT (02:01 UTC)
Expired
Sep 21, 2022, 10:45 PM EDT
In force
44 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Belmont County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Marshall County, WV, Ohio County, WV

The radar

The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 8:24 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 21, 8:24 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
824 PM EDT Wed Sep 21 2022

.SYNOPSIS...
Showers and storms are likely overnight along and ahead of an
advancing cold front. Lingering showers on Thursday will give
rise to a cool but dry end of week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Moisture and instability both remain present owing to a lack of
aftn thunderstorms through much of the region. Storms are
beginning to develop in the area of Columbus as synoptic forcing
acts on an unstable and moist warm sector sprawled across
central and ern OH.

As this forcing for ascent spreads ewd across the Upper OH
Valley, convective coverage may increase overnight in two
waves: first as a cluster of storms in the 0100-0600 UTC
timeframe, and second late tonight as less-intense showers and
storms as the cold front currently crossing MI advances sewd.

Despite the atypical timeframe of these convective storms and
the shallow stable sfc layer, a non-zero threat for severe
weather still exists, especially from this first round of
storms, since the sfc inversion initially remains shallow and
the airmass is relatively unmarred by afternoon storms.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The entire region on Thu will be embedded in post-frontal nwly
flow. The thermal contrast between warm Lake Erie and cool land
airmass will support stratocu and showers across nern OH and
nwrn PA. Radiational cooling will be optimized Thu night as wind
slackens and sky clears, leading to overnight minima some 10F
below seasonal normal, and into the 30s in the ridges.

Friday will be defined by clear and cool conditions amid high
pressure. Temperature will again remain around 10 degrees below
average with renewed possibility of temps in the 30s Fri night
at higher elevations.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
There is moderate confidence in the maintenance of a cool
pattern through the weekend and early next week as Fiona is
absorbed into an ern-CONUS trough along ern Canada. This
persistent ern trough may bring shower chances late in the weekend
and early next week in the proximity of a passing surface low.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
CAPE remains considerable in the 00Z PIT RAOB, and storms are
beginning to blossom west of ZZV as jet dynamics enhance ascent
overnight. Broader coverage of tstms is expected across the
Upper OH Valley in the 01-06Z period, after which an advancing
cold front will lead to convective overturning and widespread
showers and storms for a brief period in the 08-12Z period.

In the wake of the cold front, gusty nwly wind is anticipated
during the day Thu, with potential for lake-enhanced showers
through mid-day before high pressure dominates. MVFR conditions
are anticipated post-dawn Thu amid a cold-air advection regime.

.Outlook...
High pressure and VFR conditions can be expected much of the
weekend. The potential for restrictions returns with a cold
front on Sun.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

Kramar

In the hours before

Special weather statement, Sep 21, 8:28 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
828 PM EDT Wed Sep 21 2022

OHZ048-057-220100-
Coshocton OH-Muskingum OH-
828 PM EDT Wed Sep 21 2022

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSHOCTON AND
NORTHWESTERN MUSKINGUM COUNTIES THROUGH 900 PM EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hanover, or 8 miles northeast of Newark, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Zanesville, North Zanesville, Dresden, Frazeysburg, Drake,
Cooperdale, and Dillon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4023 8218 4024 8218 4024 8220 4025 8220
      4026 8196 3999 8198 4003 8219
TIME...MOT...LOC 0027Z 273DEG 20KT 4015 8231

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Kramar
Special weather statement, Sep 21, 9:26 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
926 PM EDT Wed Sep 21 2022

OHZ048-057-220200-
Coshocton OH-Muskingum OH-
926 PM EDT Wed Sep 21 2022

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN
COSHOCTON AND NORTHWESTERN MUSKINGUM COUNTIES THROUGH 1000 PM EDT...

At 924 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Frazeysburg, or 12 miles northeast of Newark,
moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and torrential rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Zanesville, North Zanesville, Dresden, Frazeysburg, Warsaw, Pleasant
Grove, Nellie, Drake, New Guilford, Cooperdale, and Dillon State
Park.

This includes Interstate 70 in Ohio between mile markers 156 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4023 8218 4024 8220 4033 8219 4036 8194
      3994 8192 3997 8220
TIME...MOT...LOC 0124Z 272DEG 24KT 4015 8221

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kramar
Special weather statement, Sep 21, 9:45 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
945 PM EDT Wed Sep 21 2022

OHZ039-049-058-059-220215-
Guernsey OH-Tuscarawas OH-Harrison OH-Belmont OH-
945 PM EDT Wed Sep 21 2022

...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT HARRISON...NORTHERN
GUERNSEY... NORTHWESTERN BELMONT AND SOUTHEASTERN TUSCARAWAS
COUNTIES THROUGH 1015 PM EDT...

At 944 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles southwest of Freeport, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cambridge, Uhrichsville, St. Clairsville, Barnesville, Cadiz,
Freeport, Newcomerstown, Dennison, Byesville, Gnadenhutten, Bethesda,
and Antrim.

This includes the following highways...

  Interstate 70 in Ohio between mile markers 179 and 216.
  Interstate 77 in Ohio between mile markers 42 and 66.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3997 8156 4008 8164 4037 8154 4042 8094
      4001 8090
TIME...MOT...LOC 0144Z 265DEG 30KT 4015 8139

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Kramar

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 10:31 PM EDTSevere Thunderstorm WarningPBZWashington44 min
Sep 22, 12:58 AM EDTSevere Thunderstorm WarningPBZButler, Lawrence, Mercer, Venango47 min
Sep 22, 1:17 AM EDTSpecial Weather StatementPBZLawrence28 min
Sep 22, 1:31 AM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence23 min
Sep 22, 1:44 AM EDTSevere Thunderstorm WarningPBZClarion, Venango25 min
Sep 22, 2:09 AM EDTSpecial Weather StatementPBZClarion36 min
Sep 21, 8:28 PM EDTSpecial Weather StatementPBZMuskingum32 min
Sep 21, 8:35 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum40 min
Sep 21, 8:57 PM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Harrison, Muskingum, Tuscarawas48 min
Sep 21, 9:26 PM EDTSpecial Weather StatementPBZMuskingum34 min
Sep 21, 9:45 PM EDTSpecial Weather StatementPBZBelmont, Guernsey, Harrison30 min
Sep 21, 10:10 PM EDTSpecial Weather StatementPBZGuernsey, Muskingum50 min
Sep 21, 11:00 PM EDTSpecial Weather StatementPBZMonroe30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.